MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 46

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 46
Model Number 01.26.45.0046
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2020.Lot 1901410: 180 items manufactured and released on (b)(6) 2019.Expiration date: 2024-05-01.No anomalies found related to the problem.To date, 156 items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: acetabular component revision surgery (cup, head and liner) performed 5 months after primary cementless total hip arthroplasty in a (b)(6) year old woman.Radiographic image provided shows suboptimal cup position suggesting implant mobilization.Signs of stem-cup impingement are visible on the explanted component.No immediate postoperative x-ray is available.On the basis of information received, it is not possible to determine if this occurred before or after cup mobilization.The reason of this event cannot be determined.Preliminary investigation performed by r&d project manager: signs of osteointegration on the outer shell and scratches due to removal process.Impingement area on ceramic liner.It is not possible to highlight an implant related failure root cause.
 
Event or Problem Description
The shell moved (reason unknown ) the surgeon decided to change cup, liner and the head 4 months and 4 days after primary.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d hip manager: the acetabular liner shows signs of possible impingement, which might be in line with the cup mobilization that caused the revision.Acetabular shell with residual ha and bone formation.

Brand Name
CUP: VERSAFITCUP CC TRIO ACETABULAR SHELL CC TRIO 46
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
CH  6874
MDR Report Key10223520
Report Number3005180920-2020-00371
Device Sequence Number536103
Product Code LZO
UDI-Device Identifier07630030807749
UDI-Public07630030807749
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number01.26.45.0046
Device Catalogue Number01.26.45.0046
Device Lot Number1901410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR